A note on the coefficient of determination in models with infinite variance variables
Since the seminal work of Mandelbrot (1963), alpha-stable distributions with infinite variance have been regarded as a more realistic distributional assumption than the normal distribution for some economic variables, especially financial data. After providing a brief survey of theoretical results on estimation and hypothesis testing in regression models with infinite-variance variables, we examine the statistical properties of the coefficient of determination in models with alpha-stable variables. If the regressor and error term share the same index of stability alpha
|Date of creation:||2007|
|Date of revision:|
|Contact details of provider:|| Postal: 20th Street and Constitution Avenue, NW, Washington, DC 20551|
Web page: http://www.federalreserve.gov/
More information through EDIRC
|Order Information:||Web: http://www.federalreserve.gov/pubs/ifdp/order.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Runde, Ralf, 1997. "The asymptotic null distribution of the Box-Pierce Q-statistic for random variables with infinite variance an application to German stock returns," Journal of Econometrics, Elsevier, vol. 78(2), pages 205-216, June.
When requesting a correction, please mention this item's handle: RePEc:fip:fedgif:895. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Franz Osorio)
If references are entirely missing, you can add them using this form.